Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Elastodynamic crack problems in an anisotropic medium through a complex variable approach

Author: A. Piva
Journal: Quart. Appl. Math. 44 (1986), 441-445
MSC: Primary 73M05; Secondary 73C03
DOI: https://doi.org/10.1090/qam/860897
MathSciNet review: 860897
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The complex variable approach is used to obtain closed-form solutions to elastodynamic crack problems in a strip of anisotropic elastic medium, with one plane of symmetry, under antiplane shear stress. The two problems examined involve a finite-length crack propagating in an infinitely long strip of finite width when the edges are subjected either to constant displacements or shearing stresses. The special cases corresponding to either an orthotropic medium or an isotropic medium are recovered.

References [Enhancements On Off] (What's this?)

  • [1] R. J. Tait and T. B. Moodie, Complex variable methods and closed-form solutions to dynamic crack and punch problems in the classical theory of elasticity, Internat. J. Eng. Sci. 19, 221-229 (1981) MR 660549
  • [2] R. J. Tait and T. B. Moodie, On a problem in the dynamic theory of cracks, Quart. Appl. Math. 38, 419 -423 (1981) MR 636245
  • [3] F. D. Gakhov, Boundary value problems, Pergamon, New York, 1966 MR 0198152
  • [4] B. M. Singh, T. B. Moodie, and J. Haddow, Closed-form solutions for finite length crack moving in a strip under anti-plane shear stress, Acta Mech. 38, 99-109 (1981) MR 602014
  • [5] H. T. Danyluk and B. M. Singh, Closed form solutions for a finite length crack moving in an orthotropic layer of finite thickness, Lett. Appl. Eng. Sci. 22, 637-644 (1984)
  • [6] S. G. Lekhnitskii, Anisotropic plates, Gordon & Breach, Philadelphia, 1968

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73M05, 73C03

Retrieve articles in all journals with MSC: 73M05, 73C03

Additional Information

DOI: https://doi.org/10.1090/qam/860897
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society